Research Repository

Further rigid triples of classes in G₂

Conder, Matthew and Litterick, Alastair (2019) 'Further rigid triples of classes in G₂.' International Journal of Group Theory, 8 (4). pp. 5-9. ISSN 2251-7650

IJGT_2019 _Vol 8_Issue 4_Pages 5-9.pdf - Published Version
Available under License Creative Commons Attribution.

Download (192kB) | Preview


We establish the existence of two rigid triples of conjugacy classes in the algebraic group G2 in characteristic 5, complementing results of the second author with Liebeck and Marion. As a corollary, the finite groups G2(5n) are not (2, 4, 5)-generated, confirming a conjecture of Marion in this case.

Item Type: Article
Additional Information: 5 pages. To appear in International Journal of Group Theory
Uncontrolled Keywords: triangle groups; finite groups of Lie type; representation varieties
Divisions: Faculty of Science and Health
Faculty of Science and Health > Mathematical Sciences, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 25 Sep 2019 15:34
Last Modified: 06 Jan 2022 14:04

Actions (login required)

View Item View Item